Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 37, NWS Birmingham, AL

April 12, 20164 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Apr 12, 2016, 9:57 AM CDT for 4 counties in Alabama. It took effect at Apr 14, 2016, 5:00 PM CDT. It was in force for 59 hr.

The area

The outline as issued.

The facts

Issued
Apr 12, 2016, 9:57 AM CDT (14:57 UTC)
In effect from
Apr 14, 2016, 5:00 PM CDT
Expired
Apr 17, 2016, 3:34 AM CDT
In force
59 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 146 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1). The gauge peaked at 79.41 ft at Apr 14, 2016, 3:00 AM CDT.

actionminormoderate70758004/1204/1304/1404/1504/1604/1704/18
Action stage
68 ft
Minor stage
68 ft
Moderate stage
77 ft
Major stage
92 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

938 
WGUS44 KBMX 121457
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
957 AM CDT TUE APR 12 2016

...The National Weather Service in BIRMINGHAM AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Tombigbee River At Demopolis Lock and Dam Affecting Greene...
  Hale...Marengo and Sumter Counties.

.Steady rainfall occurred Monday afternoon through evening...with
2-3" of rain common across the area...and some locally higher
amounts.This is resulting in sharp water level rises along the
Tombigbee River. Stages are expected to match minor flood stage
overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-130257-
/O.NEW.KBMX.FL.W.0037.160414T2200Z-160417T0834Z/
/DLDA1.1.ER.160414T2200Z.160415T1800Z.160416T2034Z.NO/
957 AM CDT TUE APR 12 2016

The National Weather Service in BIRMINGHAM AL has issued a 

* Flood Warning for 
  the Tombigbee River At Demopolis Lock and Dam.
* from Thursday afternoon to late Saturday night...or until the 
  Warning is cancelled.
* At 9:15 AM Tuesday The stage Was 46.5 feet. 
* Flood stage is 68 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by Thursday afternoon and 
  continue to rise to near 69.2 feet by early Friday afternoon. The 
  river will fall below flood stage by Saturday afternoon.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
2 follow-up statements
580 
WGUS84 KBMX 130208
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 PM CDT TUE APR 12 2016


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam and Demopolis Lock and Dam...

.Heavy rainfall of 2 to 3 inches occurred Monday afternoon and evening over
the Tombigbee River drainage basin and continues to cause rises along the river. 
A flood warning remains in effect for the Tombigbee River at Bevill Lock and
Dam and Demopolis Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-131408-
/O.EXT.KBMX.FL.W.0036.160413T0156Z-160413T2200Z/
/AVLA1.1.ER.160412T2145Z.160413T0100Z.160413T1000Z.NO/
908 PM CDT TUE APR 12 2016

...Flood Warning extended until Wednesday afternoon...The FLood 
Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* until Wednesday afternoon...or until the warning is cancelled.
* At  8 PM Tuesday the stage was 122.5 feet. 
* Flood stage is 122 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-131408-
/O.EXT.KBMX.FL.W.0037.160415T0508Z-160418T0300Z/
/DLDA1.1.ER.160415T0508Z.160416T0600Z.160417T1500Z.NO/
908 PM CDT TUE APR 12 2016

...Flood Warning extended until Sunday evening...The FLood Warning 
continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from late Thursday night to Sunday evening...or until the warning 
  is cancelled.
* At  8:15 PM Tuesday the stage was 54 feet. 
* Flood stage is 68 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and 
  continue to rise to near 69.8 feet by early Saturday morning. The 
  river will fall below flood stage by late Sunday morning.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
173 
WGUS84 KBMX 131513
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 AM CDT WED APR 13 2016


...The Flood Warning is cancelled for the Tombigbee River at 
Demopolis Lock and Dam...

Rainfall Monday afternoon and evening resulted in steady rises along
the Tombigbee River at Dempolis Lock and Dam. However...stages are
now projected to crest below minor flood as additional rain moves
through tonight through Thursday.

This will be the last statement issued for this event.

&&

ALC063-065-091-119-131543-
/O.CAN.KBMX.FL.W.0037.000000T0000Z-160418T0300Z/
/DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1013 AM CDT WED APR 13 2016

The Flood Warning is cancelled for
  The Tombigbee River At Demopolis Lock and Dam.
* At  9:15 AM Wednesday the stage was 59.5 feet. 
* Flood stage is 68.0 feet. 
* Forecast...The river will crest below flood stage at 66.6
feet Saturday
  morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 12, 6:28 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 12, 6:28 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 AM CDT TUE APR 12 2016

.UPDATE...
FOR 12Z AVIATION.

&&

.DISCUSSION...

CURRENTLY WATCHING THE COLD FRONT SLOWLY SLIDE SOUTH THIS EARLY
MORNING. THERE ARE A FEW SHOWERS RIGHT ALONG THE FRONT BUT MOST OF
THE ACTIVITY IS 2 TO 3 COUNTIES SOUTH OF THE FRONT. THUNDERSTORMS
ARE A GOOD 6 TO 7 ROWS OF COUNTIES SOUTH OF THE FRONT AND RIGHT
NOW GENERALLY SOUTH OF THE FORECAST AREA. THAT DOES NOT MEAN WE
WILL NOT HAVE ANY MORE STORMS THIS MORNING AS THERE STILL SOME
LIFT TO DEAL WITH OUT THERE BUT THE POTENTIAL FOR ANY ADDITIONAL
STRONG STORMS IS QUICKLY DIMINISHING. RAIN CHANCES WILL REMAIN
FAIRLY HIGH THROUGH THE MORNING ACROSS THE SOUTH AS THE FRONT
CONTINUES TO SLOWLY DROP...BUT THEN WILL DROP SIGNIFICANTLY THIS
AFTERNOON AS THE FRONT PUSHES THROUGH. A LINGERING SHOWER MAY BE
POSSIBLE THROUGH 10 PM IN THE FAR SOUTHEAST...SO LEFT IN JUST A
SLIGHT CHANCE HERE.

THE FRONT WILL BE SOUTH OF THE AREA BY THE OVERNIGHT HOURS BUT
WILL STALL NORTH OF THE I-10 CORRIDOR. AS WITH TYPICAL STALLED
FRONTAL BOUNDARIES AND AN ACTIVE SOUTHERN STREAM A LOW PRESSURE
SYSTEM WILL DEVELOP ALONG THE FRONT NEAR NEW ORLEANS BY WEDNESDAY
MORNING AND THEN SWING INTO THE AREA LATE IN THE DAY ON WEDNESDAY.
RAIN CHANCES WILL INCREASE DRAMATICALLY AFTER NOON IN THE SW AND
THEN AFTER 3 PM IN THE NORTH AND EAST. RAIN CHANCES REMAIN HIGH
WEDNESDAY NIGHT AS A GOOD PORTION OF CENTRAL WILL SEE RAINFALL
WITH ONLY AN ISOLATED THUNDERSTORM OR TWO. THIS LOW PRESSURE
SYSTEM EXITS DURING THE DAY FRIDAY OR SATURDAY DEPENDING ON THE
MODEL OF CHOICE BETWEEN THE GFS/EURO...SO RAIN CHANCES REMAIN
UNTIL THEN.

BEHIND THE LOW...HIGH PRESSURE WILL BUILD INTO THE AREA BY
SATURDAY/SATURDAY NIGHT AND THEN BUILD THROUGH MONDAY. THE EURO
KEEPS THE RAIN JUST TO THE WEST...WHILE THE GFS PUSHES IT BACK TO
THE PLAINS. THIS DIFFERENCE WILL BE DIFFERENCE OF TEMPERATURES
ONLY IN THE 70S OVER THE WEEKEND WITH THE EURO OR 80S WITH THE
GFS. BOTH MODELS HAVE BEEN CONSISTENT OVER THE PAST 2 RUNS WITH
THEIR SOLUTIONS...HOWEVER THE GFS HAS BEEN CONSISTENT FOR THE PAST
2 TO 3 DAYS. HAVE HEDGED THE FORECAST TO THE GFS SIDE OF THINGS
FOR NOW...BUT WILL CONTINUE TO MONITOR THE TRENDS OVER THE NEXT
FEW RUNS.

16

&&

.AVIATION...
12Z TAF DISCUSSION.

POST-FRONTAL IFR CIGS ACROSS THE NORTH WILL GRADUALLY RISE THROUGH
THE LATE MORNING INTO THE MVFR RANGE AND POSSIBLY VFR DURING THE
AFTERNOON. THE INFLUENCE OF THE FRONTAL PASSAGE AT KMGM AND KTOI
SHOULD BE LESS SIGNIFICANT WITH MVFR CIGS EXPECTED TO BECOME VFR
SOONER. NORTH-NORTHWEST WINDS WILL SHIFT TO THE NORTHEAST TONIGHT
IN RESPONSE TO ANOTHER WAVE DEVELOPING TO OUR WEST ALONG THE
STALLED FRONT. WITH LOW-LEVEL MOISTURE LINGERING...THIS SCENARIO
SHOULD BE FAVORABLE FOR MVFR/IFR CIGS TO REDEVELOP NEAR THE END OF
THE TAF PERIOD.

87/GRANTHAM

&&

.FIRE WEATHER...

RAINFALL IS DECREASING FROM NORTHWEST TO SOUTHEAST THIS MORNING
AND WILL CONTINUE TO DO SO THROUGH THE AFTERNOON. AN ISOLATED
THUNDERSTORM REMAINS POSSIBLE THROUGH THE DAY IN THE SOUTH. RAIN
CHANCES REMAIN IN THE FORECAST THROUGH FRIDAY THEN HOPEFULLY WE
WILL SEE SOME DRYING THROUGH THE WEEKEND.

16

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 12, 3:41 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 AM CDT TUE APR 12 2016

ALZ011>015-017>050-131145-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
341 AM CDT TUE APR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:03 PM CDTAreal Flood AdvisoryBMXBibb, Greene, Hale, Marengo, Sumter, Tuscaloosa117 min
Apr 11, 7:58 PM CDTAreal Flood AdvisoryBMXAutauga, Bibb, Chilton, Dallas, Hale, Marengo and 1 more2 hr
Apr 11, 10:21 PM CDTRiver Flood WarningBMXSumter4 days
Apr 12, 9:52 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter27 hr
Apr 12, 10:01 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo4 days

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.